Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 115, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2004, 4:18 PM CDT for Simpson County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 4:18 PM CDT (21:18 UTC)
- Expired
- May 1, 2004, 5:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 012118
SVRJAN
MSC127-012215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 515 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF LORMAN...OR ABOUT 15 MILES EAST
OF HAZLEHURST...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LORMAN AT 420 PM CDT
BE NEAR HARRISVILLE AT 430 PM CDT
BE NEAR PINOLA AT 435 PM CDT
BE NEAR BRAXTON AT 440 PM CDT
BE NEAR MENDENHALL...DLO AT 445 PM CDT
LAT...LON 3187 9011 3192 9017 3203 8997 3205 8966
3194 8966 3178 9004 3177 9015
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:45 PM CDT, 33 minutes earlier.
Area forecast discussion, May 1, 3:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT SAT MAY 1 2004 .SHORT TERM...AFTER A VERY IMPRESSIVE LOOKING CONVECTIVE SYSTEM DEVELOPED OVER SE TX/SW LA THIS MORNING...THE CONVECTIVE TREND TURNED SHARPLY DOWNWARD ACCORDING TO ALL DATA SOURCES. HOWEVER... STRONG DESTABLIZATION HAS OCCURRED IN RECENT HOURS OVER SE LA... WHERE GULF INFLOW FINALLY INCREASED ENOUGH TO ERADICATE THE DRY LOW LEVEL AIR EVIDENT IN THE 12Z UPPER AIR ANALYSIS. SO SECONDARY MCS WITH ISOLATED SEVERE STORMS HAS DEVELOPED ALONG AND S OF INTERSTATE 20...AND EXPECT STEADY EWD PROGRESSION THRU SE MS BY EARLY EVNG. THE UKMET AND 18Z ETA INDICATE THAT SECONDARY SHORTWAVE ENERGY WILL BUCKLE THE COLD FRONT AS IT MOVES SLOWLY E ACROSS THE FORECAST AREA TONIGHT. THE UKMET IS MOST AGGRESSIVE WITH THIS...AND ACTUALLY SHOWS QUITE IMPRESSIVE LOW LEVEL THETAE ADVECTION INTO SRN/SE MS AFTER MIDNIGHT. FOR NOW...WILL BANK ON THE SECONDARY WAVE SOLUTION AND EXPECT MORE RAINFALL EVEN AFTER THE LATE AFTN MCS MAKES IT THROUGH. OTHERWISE...DRIER AND COOLER AIR WILL RETURN DURING THE DAY SUNDAY AND LAST INTO TUESDAY. THE EXCEPTION TO THIS COULD BE SUNDAY NIGHT WHEN THE PRIMARY SHORTWAVE TROUGH AXIS PASSES THROUGH WITH MODELS HINTING AT WEAK WARM ADVECTION AHEAD OF THE TROUGH AXIS. HAVE PLACED SLIGHT POPS FOR ISOLATED SHOWER ACTIVITY. TEMPS WILL CERTAINLY BE ON THE COOL SIDE FOR EARLY MAY...ESPECIALLY MONDAY NIGHT WHEN THE SURFACE HIGH PRESSURE RIDGE WILL BE IN PERFECT POSITION FOR EXCELLENT RADIATIONAL COOLING. && .LONG TERM...DAYS 3 THROUGH 7 ARE LOOKING VERY QUIET AT THE MOMENT WITH MOST MODEL GUIDANCE BRINGING A STRONG MID LEVEL RIDGE ACROSS THE REGION. THERE ARE SOME HINTS THAT WEAK SUBTROPICAL ENERGY COULD SNEAK IN FROM THE WEST AND PROMOTE AT LEAST SOME DIURNAL CONVECTION... BUT WILL HOLD OFF ON ANY RAIN CHANCES FOR NOW. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. && 43/EC
Hazardous weather outlook, May 1, 3:04 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT SAT MAY 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021104- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 304 PM CDT SAT MAY 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI...GENERALLY EAST OF INTERSTATE 55 AND SOUTH ON INTERSTATE 20. STRONG THUNDERSTORMS WILL BE POSSIBLE...GENERALLY ALONG AND EAST A LINE FROM EUPORA TO JACKSON METRO TO BROOKHAVEN. A COMPLEX WEATHER PATTERN WILL UNFOLD ACROSS THE LOWER MISSISSIPPI RIVER VALLEY TODAY. A POTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO SLOWLY SHIFT EAST OUT OF THE SOUTHERN PLAINS TOWARD THE LOWER MISSISSIPPI RIVER VALLEY. THE ASSOCIATED COLD FRONT WILL ALSO PROGRESS SLOWLY TOWARD THE REGION...ALLOWING SOUTHERLY FLOW TO RETURN. MEANWHILE...DESPITE MARGINAL HEATING...THE ATMOSPHERE WILL BECOME SOMEWHAT UNSTABLE...MAINLY ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA. A COMPLEX OF STORMS TO THE WEST...WHICH WAS PUSHING INTO THE GULF OF MEXICO WAS HELPING TO LIMIT THE INSTABILITY TO MAINLY THE SOUTHEAST PORTION OF THE FORECAST AREA. THE PRIMARY RISK WITH THE ISOLATED SEVERE THUNDERSTORMS WILL BE HAIL AND WIND DAMAGE. ...FLOODING... A VERY MOIST ATMOSPHERE IS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. LOW LEVEL WINDS WILL GRADUALLY RETURN TO THE SOUTH TODAY AHEAD OF A SLOW MOVING COLD FRONT. THE SOUTHERLY FLOW WILL ACT TO REINFORCE THIS MOIST AIRMASS AND ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP OVER THE REGION TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...MAINLY ALONG AND EAST OF INTERSTATE 55. PONDING OF AREA ROADWAYS IN THIS AREA IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT... OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH 6 PM FRIDAY MAY 7. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 28 min |
| May 1, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| May 1, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 46 min |
| May 1, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| May 1, 3:42 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 43 min |
| May 1, 4:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| May 1, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| May 1, 4:25 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence | 60 min |
| May 1, 4:47 PM CDT | Tornado Warning | JAN | Jasper, Smith | 58 min |
| May 1, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 46 min |
| May 1, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| May 1, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| May 1, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| May 1, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 41 min |
| May 1, 6:17 PM CDT | Tornado Warning | JAN | Kemper | 28 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.